Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair


IMPACT FACTOR 2017: 1.029
5-year IMPACT FACTOR: 1.147

CiteScore 2017: 1.29

SCImago Journal Rank (SJR) 2017: 1.588
Source Normalized Impact per Paper (SNIP) 2017: 0.971

Mathematical Citation Quotient (MCQ) 2017: 1.03

Online
ISSN
2169-0375
See all formats and pricing
More options …
Volume 18, Issue 2

Issues

The Bahri–Coron Theorem for Fractional Yamabe-Type Problems

Wael Abdelhedi / Hichem Chtioui / Hichem Hajaiej
  • Corresponding author
  • Department of Mathematics, California State University, 5151 State University Drive, Los Angeles, CA 90032-8204, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-11-04 | DOI: https://doi.org/10.1515/ans-2017-6035

Abstract

We study the following fractional Yamabe-type equation:

{Asu=un+2sn-2s,u>0in Ω,u=0on Ω,

Here Ω is a regular bounded domain of n, n2, and As, s(0,1), represents the fractional Laplacian operator (-Δ)s in Ω with zero Dirichlet boundary condition. We investigate the effect of the topology of Ω on the existence of solutions. Our result can be seen as the fractional counterpart of the Bahri–Coron theorem [3].

Keywords: Fractional PDE; Variational Method; Critical Exponent; Loss of Compactness

MSC 2010: 35J65; 35R11; 58J20; 58C30

References

  • [1]

    A. Bahri, Critical Points at Infinity in Some Variational Problems, Pitman Res. Notes Math. Ser. 182, Longman Scientific & Technical, Harlow, 1989. Google Scholar

  • [2]

    A. Bahri and H. Brezis, Elliptic differential equations involving the sobolev critical exponent on manifolds, Topics in Geometry: In Memory of Joseph D’Atri, Progr. Nonlinear Differential Equations Appl. 20, Birkhäuser, Basel (1996), 1–100. Google Scholar

  • [3]

    A. Bahri and J.-M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of the topology of the domain, Comm. Pure Appl. Math. 41 (1988), no. 3, 253–294. CrossrefGoogle Scholar

  • [4]

    C. Brändle, E. Colorado, A. de Pablo and U. Sánchez, A concave-convex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A 143 (2013), no. 1, 39–71. Web of ScienceCrossrefGoogle Scholar

  • [5]

    X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math. 224 (2010), no. 5, 2052–2093. Web of ScienceCrossrefGoogle Scholar

  • [6]

    L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations 32 (2007), no. 7–9, 1245–1260. CrossrefGoogle Scholar

  • [7]

    A. Capella, J. Dávila, L. Dupaigne and Y. Sire, Regularity of radial extremal solutions for some non-local semilinear equations, Comm. Partial Differential Equations 36 (2011), no. 8, 1353–1384. CrossrefGoogle Scholar

  • [8]

    W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math. 59 (2006), no. 3, 330–343. CrossrefGoogle Scholar

  • [9]

    A. Cotsiolis and N. K. Tavoularis, Best constants for Sobolev inequalities for higher order fractional derivatives, J. Math. Anal. Appl. 295 (2004), no. 1, 225–236. CrossrefGoogle Scholar

  • [10]

    H. Hajaiej, L. Molinet, T. Ozawa and B. Wang, Necessary and sufficient conditions for the fractional Gagliardo–Nirenberg inequalities and applications to Navier–Stokes and generalized boson equations, Harmonic Analysis and Nonlinear Partial Differential Equations, RIMS Kôkyûroku Bessatsu B26, Research Institute for Mathematical Sciences, Kyoto (2011), 159–175. Google Scholar

  • [11]

    Y. Y. Li, Remark on some conformally invariant integral equations: The method of moving spheres, J. Eur. Math. Soc. (JEMS) 6 (2004), no. 2, 153–180. Google Scholar

  • [12]

    Y. Li and M. Zhu, Uniqueness theorems through the method of moving spheres, Duke Math. J. 80 (1995), no. 2, 383–417. CrossrefGoogle Scholar

  • [13]

    S. Pohozaev, Eigenfunctions of the equation Δu+λf(u)=0, Soviet Math. Dokl. 6 (1965), 1408–1411. Google Scholar

  • [14]

    K. Sharaf, An infinite number of solutions for an elliptic problem with power nonlinearity, Differential Integral Equations 30 (2017), no. 1–2, 133–144. Google Scholar

  • [15]

    P. R. Stinga and J. L. Torrea, Extension problem and Harnack’s inequality for some fractional operators, Comm. Partial Differential Equations 35 (2010), no. 11, 2092–2122. CrossrefGoogle Scholar

  • [16]

    M. Struwe, A global compactness result for elliptic boundary value problems involving limiting nonlinearities, Math. Z. 187 (1984), no. 4, 511–517. CrossrefGoogle Scholar

  • [17]

    J. Tan, The Brezis–Nirenberg type problem involving the square root of the Laplacian, Calc. Var. Partial Differential Equations 42 (2011), no. 1–2, 21–41. CrossrefWeb of ScienceGoogle Scholar

  • [18]

    J. Tan, Positive solutions for non local elliptic problems, Discrete Contin. Dyn. Syst. 33 (2013), no. 2, 837–859. Web of ScienceGoogle Scholar

  • [19]

    J. Xiao, A sharp Sobolev trace inequality for the fractional-order derivatives, Bull. Sci. Math. 130 (2006), no. 1, 87–96. CrossrefGoogle Scholar

About the article


Received: 2017-06-04

Revised: 2017-10-01

Accepted: 2017-10-04

Published Online: 2017-11-04

Published in Print: 2018-04-01


Citation Information: Advanced Nonlinear Studies, Volume 18, Issue 2, Pages 393–407, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2017-6035.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in